Alert archive / New Mexico / High Wind Watches in 2012

High Wind Watch 1, NWS Albuquerque, NM

January 17, 2012

NWS Albuquerque, NM issued this high wind watch at Jan 17, 2012, 3:17 AM MST. It took effect at Jan 18, 2012, 12:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 17, 2012, 3:17 AM MST (10:17 UTC)
In effect from
Jan 18, 2012, 12:00 AM MST
Expired
Jan 17, 2012, 3:57 PM MST
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

711 
WWUS75 KABQ 171017
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 AM MST TUE JAN 17 2012

...STRONG WINDS POSSIBLE LATE TONIGHT AND WEDNESDAY OVER THE
SANGRE DE CRISTO MOUNTAINS AND RATON RIDGE AREA...

.A FAST MOVING DISTURBANCE IN STRONG NORTHWEST JET FLOW ACROSS
NORTHERN NEW MEXICO COMBINED WITH A DEEPENING SURFACE TROUGH FROM
EASTERN COLORADO INTO NORTHEAST NEW MEXICO WILL SUPPORT INCREASING
WIND SPEEDS LATE TONIGHT OVER THE SANGRE DE CRISTO MOUNTAIN
RANG...ADJACENT NORTHEAST HIGHLANDS...AND ALONG RATON RIDGE. WIND
SPEEDS WILL INCREASE STEADILY AFTER MIDNIGHT AND CONTINUE TO GUST
THROUGH SUNRISE. AS THE FAST MOVING DISTURBANCE MOVES INTO THE
TEXAS PANHANDLE BY LATE WEDNESDAY AFTERNOON...WIND SPEEDS WILL
DECREASE INTO WEDNESDAY EVENING. GUSTS TO 60 MPH ARE POSSIBLE OVER
SUMMITS AND SLOPES OVERNIGHT TONIGHT AND THROUGH THE DAY ON
WEDNESDAY. 

NMZ512>515-527-172300-
/O.NEW.KABQ.HW.A.0001.120118T0700Z-120118T2300Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
317 AM MST TUE JAN 17 2012

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON. 

* LOCATION...THE SANGRE DE CRISTO MOUNTAIN SUMMITS AND HIGHER
  SLOPES...AND THE RATON RIDGE AREA.

* WINDS...WEST TO NORTHWEST 30 TO 40 MPH...WITH POSSIBLE GUSTS TO
  60 MPH AT TIMES.

* TIMING...WIND SPEEDS INCREASING STEADILY AFTER MIDNIGHT WILL
  PEAK BY SUNRISE AND REMAIN STRONG THROUGH MID AFTERNOON
  WEDNESDAY. WIND SPEEDS WILL DECREASE LATE WEDNESDAY AFTERNOON.

* VISIBILITY...LOCALLY REDUCED IN BLOWING SNOW.

* LOCAL IMPACTS...PLAN FOR CROSS WINDS ON ROADS ORIENTED NORTH AND
  SOUTH...WITH POSSIBLE CONTROL DIFFICULTIES FOR LARGE OR TALL
  VEHICLES. THIS INCLUDES RATON PASS ALONG INTERSTATE 25 AT THE
  COLORADO LINE. STRONG WINDS MAY LOFT LOOSE OBJECTS OR BROKEN TREE
  BRANCHES AND BLOW THEM INTO ROADS OR AGAINST BUILDINGS. POWER
  OUTAGES ARE POSSIBLE IF TREES FALL ON POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

SHY
1 follow-up statement
539 
WWUS75 KABQ 172257
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MST TUE JAN 17 2012

...STRONG WINDS LATE TONIGHT THROUGH WEDNESDAY IN THE NORTH
CENTRAL AND CENTRAL MOUNTAINS...

.STRONG WEST AND NORTHWEST WINDS WILL DEVELOP OVER THE NORTH
CENTRAL AND CENTRAL MOUNTAINS LATE TONIGHT AND WEDNESDAY AS A
SERIES OF DISTURBANCES PASS NORTH OF NEW MEXICO. THIS WILL STEER
THE JET STREAM OVERHEAD BY LATE TONIGHT. WIND SPEEDS WILL INCREASE
STEADILY THIS EVENING WITH SOME GUSTS OVER 60 MPH EXPECTED AFTER
MIDNIGHT AND INTO WEDNESDAY. MODELS SUGGEST STRONG WINDS MAY
ALSO SPREAD TO LOWER ELEVATIONS OF EAST CENTRAL NEW MEXICO
WEDNESDAY AFTERNOON. THE POTENTIAL EXISTS FOR WINDS TO REMAIN
STRONG ACROSS THE HIGH COUNTRY THROUGH WEDNESDAY NIGHT.

NMZ512>515-527-181200-
/O.UPG.KABQ.HW.A.0001.120118T0700Z-120118T2300Z/
/O.NEW.KABQ.HW.W.0002.120118T0700Z-120119T0000Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-RATON RIDGE/JOHNSON MESA-
357 PM MST TUE JAN 17 2012

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM
MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...NEW MEXICOS SANGRE DE CRISTO MOUNTAINS INCLUDING
  RATON PASS.

* WINDS...WEST AND NORTHWEST 30 TO 40 MPH...WITH OCCASIONAL GUSTS
  OVER 60 MPH.

* TIMING...WIND SPEEDS WILL INCREASE STEADILY DURING THE
  EVENING...THEN PEAK LATE TONIGHT INTO WEDNESDAY. THE POTENTIAL
  EXISTS FOR STRONG WINDS TO PERSIST THROUGH WEDNESDAY NIGHT.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW.

* LOCAL IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT NORTH TO SOUTH
  ORIENTED ROADWAYS...LIKE I-25 OVER RATON PASS AND ROUTE 434 FROM
  ANGEL FIRE TO MORA. STRONG WINDS MAY CAUSE LOOSE OBJECTS TO
  BECOME AIRBORNE. POWER OUTAGES WILL ALSO BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ521-523-181200-
/O.NEW.KABQ.WI.Y.0002.120118T0700Z-120119T0000Z/
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGHLANDS-
357 PM MST TUE JAN 17 2012

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 PM MST
WEDNESDAY. 

* LOCATION...NEW MEXICOS SANDIA AND MANZANO MOUNTAINS...AS WELL AS
  THE CENTRAL HIGHLANDS AROUND CLINES CORNERS.

* WINDS...WEST AND NORTHWEST AT SPEEDS FROM 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH.

* TIMING...WIND SPEEDS WILL GRADUALLY STRENGTHEN TONIGHT...THEN
  PEAK WEDNESDAY. THE POTENTIAL EXISTS FOR STRONG WINDS TO PERSIST
  THROUGH WEDNESDAY NIGHT.

* VISIBILITY...LOCALLY REDUCED IN AREAS OF BLOWING SNOW.

* LOCAL IMPACTS...HAZARDOUS CROSSWINDS WILL IMPACT NORTH TO SOUTH
  ORIENTED ROADWAYS. LOOSE OBJECTS MAY BE CARRIED BY THE WIND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

44/50

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Jan 16, 7:59 PM MST, 7 hours 18 minutes earlier.

Area forecast discussion, Jan 16, 7:59 PM MST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
759 PM MST MON JAN 16 2012

.UPDATE...HAVE JUST ISSUED A CANCELLATION STATEMENT FOR THE WIND
HIGHLIGHTS AS ALL OBSERVATIONS ACROSS THE FORECAST AREA INDICATE
PREVAILING SPEEDS HAVE DROPPED BELOW ADVISORY CRITERIA. MODELS
STILL INDICATE STRONG H7 FLOW OF 50 KT JUST TO THE LEE OF THE
CENTRAL MOUNTAIN CHAIN...BUT CANNOT ARGUE WITH LATEST
OBSERVATIONAL TRENDS WHICH SHOW DOWNWARD TRENDS. SOME GUSTS TO 35
MPH AND PERHAPS SOME BRIEF HIGHER GUSTS WILL STILL BE POSSIBLE
THROUGH THE OVERNIGHT...MOSTLY ALONG THE CENTRAL MOUNTAIN CHAIN.

NEW ZONE FORECAST PACKAGE WILL BE ISSUED TO STRIP THE WIND
HEADLINES AND DROP THE FORECASTED WINDS BELOW ADVISORY CRITERIA.
AS FOR THE WINTER PRECIPITATION HIGHLIGHTS...WILL KEEP THESE
INTACT SINCE RADAR/SATELLITE/OBSERVATION TRENDS SHOW SOME
LINGERING SHOWERS ONGOING. BELIEVE THAT THE BULK OF ACCUMULATIONS
ARE FINISHED...ASIDE FROM ANOTHER INCH OR SO IN PARTS OF THE
HIGHER TERRAIN ABOVE 8000 FEET.

52

&&

.PREV DISCUSSION...232 PM MST MON JAN 16 2012...
SNOW TOTALS HAVE DONE BETTER THAN EXPECTED ACROSS NORTHERN PORTIONS
OF NEW MEXICO TODAY...WITH SOME AREAS IN THE SOUTHERN SANGRES
REACHING 10 INCHES SO FAR. LOWER ELEVATIONS HAVE WARMED UP INTO THE
UPPER 30S AT LEAST...WHICH HAS ALLOWED THE SNOW TO TURN TO RAIN. AS
TEMPS COOL BACK DOWN THIS EVENING...THESE AREAS MAY CHANGE BACK OVER
TO SNOW...THOUGH PRECIP SHOULD ALSO BE SLOWLY DIMINISHING THIS
EVENING AS WELL. WILL KEEP THE HIGHLIGHTS GOING AS IS...EXCEPT WILL
CANCEL THE NORTHWEST PLATEAU. SUSPECT NEXT SHIFT WILL BE ABLE TO
CANCEL OTHER LOWER ELEVATION WINTER WEATHER ADVISORIES A BIT EARLY
THIS EVENING AS WELL.

AS FAR AS THE WIND GOES...WIND PRODUCTS LOOK TO BE LARGELY ON TRACK.
HIGHEST SPEEDS OF THE DAY APPEAR TO BE RECENT THUS WILL KEEP WIND
HIGHLIGHTS AS IS.

BY 06Z...SNOW SHOWERS SHOULD HAVE LARGELY ENDED. THEREAFTER...A BACK
DOOR COLD FRONT WILL MOVE INTO THE NORTHEAST PLAINS.  THOUGH THIS
FRONT IS SHALLOW...GUIDANCE SUGGESTS IT WILL PACK A PUNCH WITH
REGARDS TO MUCH COOLER TEMPS FOR TUESDAY. A LITTLE BIT HESITANT TO
GO AS COLD AS GUIDANCE SUGGESTS FOR PLACES SUCH AS CLAYTON...SINCE
BY 00Z...SURFACE WINDS SHOULD HAVE VEERED AROUND TO THE SOUTH...AND
HENCE A QUICK WARM UP.  REGARDLESS...NORTHEAST QUADRANT WILL SEE
MUCH COOLER TEMPS THAN WHAT WAS EXPERIENCED TODAY.

WEDNESDAY THROUGH THURSDAY WILL FEATURE BREEZY TO WINDY CONDITIONS
ACROSS THE EAST AND WARMING TEMPERATURES.  FRIDAY AND SATURDAYS
TEMPS SHOULD HOLD FAIRLY STEADY AS WELL. HOWEVER...WINDS SHOULD
REALLY PICK UP ON SATURDAY AS WINDS ALOFT INCREASE AND CHANGE FROM
WNWLY TO WESTERLY. DEEPENING LEE SIDE TROUGH WILL RESULT IN THE
STRONGEST WINDS BEING ACROSS THE EASTERN PLAINS. THEN IT LOOKS LIKE
PERHAPS TWO SYSTEMS WILL AFFECT THE STATE LATE NEXT WEEKEND INTO
EARLY NEXT WEEK.  THE FIRST ONE LOOKS TO BE MORE OF A GLANCING
BLOW...BRINGING PRECIP TO MAINLY NW NM....THEN THE SECOND HAVING
MORE WIDESPREAD IMPACTS AROUND THE MONDAY TIME FRAME.  MODELS
CONTINUE TO CHANGE DAY TO DAY DURING THIS PERIOD...THUS LOOK FOR THE
FORECAST TO CHANGE AS IT DRAWS CLOSER.

34

.AVIATION...
MVFR CONDITIONS ASSOCIATED WITH RAIN/SNOW SHOWERS WILL CONTINUE TO
IMPACT WESTERN AND CENTRAL AREAS THROUGH THE REMAINDER OF THE
AFTERNOON INTO THE EVENING. MTNS WILL ALSO BE OBSCD. AS THE
OVERNIGHT PROGRESSES CONDITIONS WILL IMPROVE SOME ALTHOUGH PARTIAL
CLEARING COULD LEAD TO IFR DVLP IN THE FORM OF FOG AND/OR VERY LOW
CIGS. MODEL GUIDANCE IS SUGGESTING THIS AT GUP AND SAF. HAVE
CERTAINLY HEDGED THE TERMINAL FORECAST THAT WAY FOR SAF...A LITTLE
UNSURE ABOUT GUP SO HEDGED JUST MVFR CIGS THERE.

WINDS WILL ALSO BE A FACTOR AND HAVE BEEN STRONGER THAN EXPECTED IN
SOME AREAS LIKE THE ABQ TERMINAL. AWW ISSUED THROUGH 6 PM FOR THAT
TERMINAL SITE. GUSTS OVER 35 KT WILL ALSO IMPACT MANY OF THE OTHER
LOCATIONS ALONG THE CENTRAL MTNS EASTWARD. LESSENING WINDS EXCEPT
FOR OVER THE HIGHER TERRAIN TONIGHT.

IMPROVING CONDITIONS AREAWIDE...INCLUDING CIGS/VIS AND WIND AS THE
DAY PROGRESSES ON TUESDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. 50

.FIRE WEATHER...
VERY FEW CHANGES MADE TO THE GRIDDED FORECAST. PRECIPITATION STILL
ONGOING ACROSS FORECAST AREA BUT CONDITIONS WILL BEGIN TO DRY
TONIGHT AND INTO TUESDAY. A WEAK BACK DOOR COLD FRONT WILL PROVIDE
MUCH COOLER THAN NORMAL TEMPERATURES ACROSS THE NORTHEAST ON
TUESDAY.

THE WIND FLOW ALOFT WILL REMAIN FAIRLY STRONGER THROUGH THE WEEK SO
VENTILATION WILL BE MUCH IMPROVED COMPARED TO THE PAST 2 TO 3 WEEKS.
WITH THAT BEING SAID...POOR RATING WILL BE FOUND ACROSS VALLEY
LOCATIONS WHILE THE HIGHER RIDGES AND PORTIONS OF THE EASTERN PLAINS
WILL SEE BETTER RATINGS. IT APPEARS THAT WEDNESDAY WOULD BE THE
WORST VENTILATION DAY...ESPECIALLY WESTERN AND SOME CENTRAL AREAS.

HUMIDITY WILL REMAIN ON THE HIGHER SIDE THROUGH TUESDAY BUT RAPIDLY
LOWER WEDNESDAY THROUGH FRIDAY DUE TO A MID LEVEL DRY SLOT THAT IS
PROJECTED TO SHIFT IN FROM THE SOUTH AND WEST. DRY CONDITIONS WOULD
ALSO PREVAIL DURING THIS TIME FRAME.

THE WEEKEND INTO EARLY NEXT WEEK PERIOD STILL LOOKS TO BE UNSETTLED
AS A STRONGER ZONAL FLOW DEVELOPS OVER THE AREA. INITIALLY THIS FLOW
WOULD BE DRIER AND FAIRLY BREEZY TO WINDY BUT MODELS STILL PROJECT A
MOISTENING TREND LATER IN THE WEEKEND AND LASTING INTO EARLY NEXT
WEEK. ESPECIALLY AS A TROUGH IMPULSE DIVES IN. SINCE THE FLOW IS
MORE WESTERLY...WESTERLY ASPECTS WOULD BE ONCE AGAIN FAVORED FOR ANY
WETTING PRECIPITATION. CONFIDENCE IS FAIRLY GOOD FOR A STRONGER WIND
FLOW AND MODERATE FOR SOME SORT OF PRECIPITATION EVENT.

50

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  21  41  17  45 /  20   0   0   0
DULCE...........................  12  36   4  41 /  20   5   0   0
CUBA............................  20  40  18  45 /  30   5   0   0
GALLUP..........................  22  43  14  48 /  10   5   0   0
EL MORRO........................  21  41  17  46 /  10   5   0   0
GRANTS..........................  15  38   7  39 /   5   5   0   0
QUEMADO.........................  24  47  23  51 /  10   0   0   0
GLENWOOD........................  27  55  21  59 /   5   0   0   0
CHAMA...........................  12  33   5  37 /  30  10   5   5
LOS ALAMOS......................  26  41  25  43 /  10   5   0   0
PECOS...........................  23  37  23  42 /  10   0   0   0
CERRO/QUESTA....................  10  31   5  33 /  20   5   0   0
RED RIVER.......................  12  29  10  35 /  20   5   5   5
ANGEL FIRE......................  11  32   5  37 /  10   5   5   5
TAOS............................  15  36   9  40 /  10   5   0   0
MORA............................  22  39  22  44 /   5   0   0   0
ESPANOLA........................  24  46  21  49 /   5   0   0   0
SANTA FE........................  25  39  23  44 /  10   0   0   0
SANTA FE AIRPORT................  24  42  20  46 /   5   0   0   0
ALBUQUERQUE FOOTHILLS...........  29  45  26  52 /   5   0   0   0
ALBUQUERQUE HEIGHTS.............  30  47  27  53 /   5   0   0   0
ALBUQUERQUE VALLEY..............  28  49  24  54 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  29  47  24  53 /   5   0   0   0
LOS LUNAS.......................  27  51  22  55 /   0   0   0   0
RIO RANCHO......................  28  48  24  52 /   5   0   0   0
SOCORRO.........................  31  55  27  57 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  24  45  23  51 /  10   0   0   0
TIJERAS.........................  26  46  24  53 /  10   0   0   0
MORIARTY/ESTANCIA...............  25  45  23  48 /  10   0   0   0
CLINES CORNERS..................  24  40  22  44 /  10   0   0   0
GRAN QUIVIRA....................  28  48  27  50 /   5   0   0   0
CARRIZOZO.......................  30  52  25  55 /   5   0   0   0
RUIDOSO.........................  31  48  29  54 /  10   0   0   0
CAPULIN.........................  20  35  19  48 /   5   0   0   0
RATON...........................  21  40  18  53 /   5   0   0   0
SPRINGER........................  21  42  18  51 /   5   0   0   0
LAS VEGAS.......................  24  43  24  52 /   5   0   0   0
CLAYTON.........................  20  34  24  55 /   5   0   0   0
ROY.............................  26  38  24  53 /   5   0   0   0
CONCHAS.........................  30  48  29  59 /   0   0   0   0
SANTA ROSA......................  29  54  29  59 /   5   0   0   0
TUCUMCARI.......................  28  49  28  63 /   0   0   0   0
CLOVIS..........................  31  53  27  63 /   0   0   0   0
PORTALES........................  33  55  27  64 /   0   0   0   0
FORT SUMNER.....................  35  59  29  66 /   0   0   0   0
ROSWELL.........................  35  63  30  67 /   0   0   0   0
PICACHO.........................  33  59  30  64 /   0   0   0   0
ELK.............................  34  55  31  59 /   5   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 8 PM MST THIS EVENING FOR THE FOLLOWING ZONES...
NMZ530>538.

WINTER WEATHER ADVISORY UNTIL 11 PM MST THIS EVENING FOR THE
FOLLOWING ZONES...NMZ503-504-511-516-518.

WINTER STORM WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES...NMZ510-512-514.

&&

52
Hazardous weather outlook, Jan 16, 6:10 AM MST, 21 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
610 AM MST MON JAN 16 2012

NMZ501>540-171300-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
610 AM MST MON JAN 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

VERY STRONG WEST AND SOUTHWEST WINDS WILL BUFFET PORTIONS OF THE
SANGRE DE CRISTO AND NORTHERN SACRAMENTO MOUNTAINS THROUGH THE DAY.
SUSTAINED SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED IN THESE AREAS WITH
GUSTS TO NEARLY 60 MPH IN SOME SPOTS. THESE AREAS ARE UNDER A HIGH
WIND WARNING TODAY INTO TONIGHT. MANY OTHER LOCALES WILL SEE WIND
SPEEDS BETWEEN 25 AND 40 MPH TODAY AND SOME GUSTS APPROACHING 50
MPH.

MEANWHILE...ACCUMULATING SNOW WILL CONTINUE INTO MIDDAY ACROSS THE
NORTHERN AND CENTRAL HIGH COUNTRY...CONTRACTING TO MAINLY THE HIGHER
TERRAIN OF THE NORTHWEST THIRD OF THE STATE LATER THIS AFTERNOON AND
EVENING. THE HEAVIEST SNOWFALL WILL IMPACT THE JEMEZ AND SAN JUAN
MOUNTAINS REGION AND PERHAPS THE SOUTHERN SANGRE DE CRISTOS AND
SANDIAS AND NORTHERN MANZANOS...WHERE ANYWHERE FROM ANOTHER 2 TO 6
INCHES MAY ACCUMULATE FROM DAWN ON. LESSER AMOUNTS ARE LIKELY ACROSS
THE HIGHER TERRAIN OF THE WESTERN THIRD OF THE STATE. STAY TUNED TO
THE LATEST FORECASTS AND STATEMENTS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND ANY WIND-
RELATED DAMAGE THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE
WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 3:57 PM MSTHigh Wind WarningABQ37 hr
Jan 17, 3:57 PM MSTWind AdvisoryABQ37 hr

Nearby

High Wind Watches in New Mexico, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.